Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 23, NWS Corpus Christi, TX

March 26, 2007La Salle County, McMullen County, Texas

NWS Corpus Christi, TX issued this severe thunderstorm warning at Mar 26, 2007, 3:53 PM CDT for La Salle County, McMullen County, Texas. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 26, 2007, 3:53 PM CDT (20:53 UTC)
Expired
Mar 26, 2007, 5:00 PM CDT
In force
67 min
Issued by
NWS Corpus Christi, TX
Area
Counties, with a storm outline in the text

Counties La Salle County, TX, McMullen County, TX

The radar

The Corpus Christi radar (KCRP), 144 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 26, 2:59 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 8.9 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2007-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 648 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2007-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 108 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
648 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
460 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
108 m²/s²
0-3 km storm-relative helicity
182 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 3:28 PM CDT, 25 minutes earlier.

Area forecast discussion, Mar 26, 3:28 PM CDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
328 PM CDT MON MAR 26 2007

.SHORT TERM...COORD WITH SPC FOR WATCH BOX FOR WESTERN COUNTIES
UNTIL 10 PM. LINES OF CONVECTION EXPECTED TO DEVELOP AND MOVE
ACROSS THE WATCH AREA...WITH A FOCUS ON LARGE HAIL AND DAMAGING
WINDS. NO PLANS FOR ANY FLOOD WATCHES AT THIS TIME...ALTHOUGH I-35
CORRIDOR MAY SEE SOME LOCAL PONDING OF WATER FROM CURRENT ROUND OF
CONVECTION.

CONVECTION SHOULD MOVE ACROSS THE CWA THIS EVENING...LOSING PUNCH
AS WE LOSE DAYTIME HEATING. EXPECT MAIN ACTIVITY TO TAPER OFF
AFTER MIDNIGHT INTO TUESDAY MORNING AS UPPER LOW PUSHES EAST.
TUESDAY AND TURSDAY NIGHT LOOK DRY OUT AHEAD OF THE NEXT UPPER SYSTEM.

&&

.MARINE...CURRENT SCA LOOKS GOOD...EXPECT WINDS TO RELAX BELOW
ADVISORY CRITERIA AFTER SUNSET AND REMAIN JUST BELOW SCA LIMITS
THROUGH THE SHORT TERM.

&&

.AVIATION...TAFS TRACK CONVECTION PROGRESSING ACROSS THE CWFA THIS
AFTERNOON...WITH MVFR CIGS PERSISTING OVERNIGHT BEFORE BEGINNING
TO LIFT LATE MORNING TUESDAY.

&&

.LONG TERM (WEDNESDAY THROUGH SUNDAY)...MAIN ISSUES IN THE EXT
PERIODS WILL BE THE STRENGTH OF THE NEXT UPR SYSTEM...THE AMOUNT OF
PRECIP IT AND AN ASSOC FRONT WILL PRODUCE (THU-FRI) AND HOW MUCH
COOLING WE SEE BEHIND THIS FRONT. MODELS HAVE NOT BEEN IN VERY GOOD
AGREEMENT ON ANY OF THESE ITEMS OR CONSISTENT AND THIS IS LEADING TO
TRICKY FORECAST FOR THE END OF THIS WEEK. NORMALLY WOULD NOT JUST
JUMP ON LATEST GFS BAN WAGON...BUT 12Z RUNS ARE COMING MORE IN LINE
W/ THE CANADIAN AND ECM SOLNS SHOWING A LESS PROGRESSIVE AND DEEPER
SYSTEM EJECTING SLOWLY OUT OF NM ON FRI-SAT. THIS MEANS SLOWING
EVERYTHING DOWN SOMEWHAT W/ THE FROPA AND BEST POPS MORE INTO FRI
(LOWERED THU POPS). GFS DOES LOOK STRONGER AND DEEPER THAN OTHER MED
RANG MODEL THOUGH SO NOT TOTALLY BUYING BULLISH POPS FRI-FRI
NIGHT...BUT MOISTURE FIELDS LOOK GOOD AND FRONT LOOKS TO PROVIDE
DECENT MOISTURE CONVERGENCE...SO WILL SHOW SOLID CHC POPS THU
NIGHT-FRI NIGHT AND EVEN LIKELY POPS ACROSS NERN COS ON FRI WHICH
LOOKS BEST. THINK THE MAIN CONVECTIVE EVENT AND POSSIBILITY W/ MOST
HVY RAIN AND SVR WX WILL MAINLY OCCUR ACROSS NRN AND CEN TEX...BUT
ONCE AGAIN THE TAIL END OF STRONGER STORMS MAY DIP INTO INLAND
COASTAL PLAINS AREAS AND WILL SHOW BEST POPS THERE. TOO EARLY TO GET
CUTE MENTIONING THIS IN ZFP. COULD REALLY GO EITHER WAY STILL WITH S
TX REALLY GETTING HAMMERED OR W/ MOST CONVECTION WELL
NORTH...DEPENDING ON HOW STRONG THIS SYSTEM TURNS OUT SO STAY TUNED.

LOOKS LIKE VERY WINDY CONDITIONS W/ SCAS CAN BE EXPECTED AS THE
SYSTEM APPROACHES ON WED THEN WILL SEE A DECENT WIND SHIFT W/ FROPA
ON FRI. LATEST GFS IS NOT AS COLD AS BEFORE WHICH IS MORE IN LINE W/
PREVIOUS FORECASTERS THINKING. WILL SEE A FEW COOL MORNINGS OVER THE
WEEKEND W/ BELOW NORMAL TEMPS BEFORE THINGS WARM BACK UP EARLY NEXT
WEEK AS SRLY FLOW AND MOISTURE RETURN.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    66  85  69  82  69  /  50  10  10  10  10
VICTORIA          65  82  66  81  68  /  60  20  10  10  10
LAREDO            67  92  69  91  72  /  30  10   0  10  20
ALICE             65  89  66  85  69  /  50  10   0  10  10
ROCKPORT          67  82  68  79  69  /  50  20  10  10  10
COTULLA           63  91  65  86  70  /  40  10   0  10  30
KINGSVILLE        66  87  67  84  70  /  40  10  10  10  10
NAVY CORPUS       68  83  69  79  70  /  50  10  10  10  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE
     FOLLOWING ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT
     ARANSAS.

&&

JV/71...SHORT TERM
MG/88...LONG TERM
Hazardous weather outlook, Mar 26, 5:33 AM CDT, 10 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
533 AM CDT MON MAR 26 2007

GMZ230-235-250-255-270-275-TXZ229>234-239>247-271045-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
533 AM CDT MON MAR 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL DEVELOP TODAY AND MOVE ACROSS SOUTH
TEXAS FROM WEST TO EAST. SOME OF THESE STORMS MAY BECOME SEVERE
THIS AFTERNOON WITH DAMAGING WINDS AND AN ISOLATED TORNADO OR TWO
BEING THE PRIMARY THREATS. FLASH FLOODING WILL ALSO BE
POSSIBLE...MAINLY IN LOW-LYING RURAL SETTINGS AND IN URBAN AREAS.
THIS ACTIVITY IS EXPECTED TO MOVE OUT OF MOST OF SOUTH TEXAS AND
THROUGH THE VICTORIA CROSSROADS AREA LATER TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS TUESDAY MORNING OVER THE
NORTHEASTERN SECTIONS OF THE COASTAL BEND AND OVER THE VICTORIA
AREA...WITH NO SEVERE WEATHER ANTICIPATED. THUNDERSTORMS ARE
EXPECTED MAINLY THURSDAY THROUGH FRIDAY OVER SOUTH TEXAS. ALTHOUGH
THE POTENTIAL EXISTS FOR AT LEAST SOME STRONG THUNDERSTORMS DURING
THIS TIME FRAME...THERE IS STILL SOME UNCERTAINTY WITH RESPECT TO
THE TIMING AND LOCATION OF THE THUNDERSTORM-PRODUCING MECHANISMS TO
DECIPHER WHETHER ORGANIZED SEVERE WEATHER WILL OCCUR AT THIS TIME.

SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED WEDNESDAY FOR THE GULF
WATERS...THEN AGAIN ON FRIDAY AS A COLD FRONT PUSHES THROUGH THE
GULF WATERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON.

TM/GW

In the hours before

Local storm report, Mar 26, 3:44 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
344 PM CDT MON MAR 26 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     HAIL             LAREDO                  27.53N 99.49W
03/26/2007  M0.75 INCH       WEBB               TX   LAW ENFORCEMENT

            HAIL NEAR LAMAR MIDDLE SCHOOL OVER EAST LAREDO

&&

SMART
Local storm report, Mar 26, 3:52 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
352 PM CDT MON MAR 26 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0351 PM     HAIL             LAREDO                  27.53N 99.49W
03/26/2007  E0.88 INCH       WEBB               TX   LAW ENFORCEMENT

            SHERIFF DEPUTY REPORTED NICKLE SIZED HAIL IN CENTRAL
            LAREDO ALONG HIGHWAY 59.

&&

JMETZ

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 2:04 PM CDTSevere Thunderstorm WarningCRPLa Salle26 min
Mar 26, 3:34 PM CDTSevere Thunderstorm WarningCRPWebb56 min
Mar 26, 4:03 PM CDTFlash Flood WarningCRPWebb117 min
Mar 26, 4:28 PM CDTSevere Thunderstorm WarningCRPDuval, La Salle, McMullen, Webb62 min
Mar 26, 5:20 PM CDTFlash Flood WarningCRPLa Salle115 min
Mar 26, 6:59 PM CDTSevere Thunderstorm WarningCRPDuval61 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.